Jump to content

Mestinon adverse effects


michiganjan
 Share

Recommended Posts

I have been taking Mestinon 1/2 60 mg pill 2 times a day.

The last week I have been experiencing a lot of pain all over. Sometimes the pain feels like it is in my bones and other times it feels like it is in the muscle, for example, right now, my biceps feel sore like they would feel if I gave them a workout with weights, however I did not exercise them. I have not had muscle weakness or cramps. The muscle weakness and cramps are included as side effects of mestinon and others have mentioned them, but the information on mestinon on the myasthnia gravis site does not say muscle PAIN. Nor have I seen mention of pain all over the body.

For example, I have pain in my wrists and pain in the middle of my palm and pain in my knees and pain in my shoulder and back. UGH!

I have had periods of body pain over the years and it is often accompanied with fatigue.

I have had difficulty for the last 3 days staying awake--the fatigue is terrible--I just sit here and try to stay awake. Again, I have not seen mention of overwhelimng fatigue associated with the mestinon. Has anyone else experiencecd this from the drug?

I have had some vivid dreams. This one has been reported by several others on this forum, so I guess it is probably caused by the mestinon. I can live with this one.

What about constipation? I have been taking 2 doses of metamucil a day and it isn't helping much. No one has reported constipation. I was hoping the mestinon would speed up my system some.

Chills, I am having constant sensations of chills rushing over me, although I am not particularly cold. When my husband put his hands on my shoulders, it sets off the chills.

At the same time, I can stand up longer and better than usual, but I haven't put this to a good test yet, i.e. haven't been shopping or doing much walking.

Comments, please

Link to comment
Share on other sites

hi

Mestinon, when given to someone who does not have myasthenia gravis can cause symptoms of myasthenia gravis. Same for me (I have MG) if I would accidentally overdose. That's why it's considered almost diagnostic for myasthenia gravis. If someone has muscle weakness/fatigue/pain that improves with mestinon, it is food for thought that the person may have MG. So the good news is that it's unlikely you have MG! The bad news is that you don't seem to be tolerating the medicine well, and you are at a pretty low dose. I take 60mg every 2 1/2 hours, = 6 or 7 pills a day depending on how I'm feeling. I'm recently getting some headaches possibly from the increased dose, and mestinon is known to be hard on the belly, but if I don't take it I can't breathe as my respiratory muscles are a mess. But for you, there has to be an alternative? You've been on it already a few weeks, if it's making you feel sicker than without, maybe the dr can swap it for something else?

Ariella

as for the pain question, I do have muscle pain associated with MG. The very first thing the mestinon helped me with was to get rid of the nasty cramps in my legs that would keep me up and crying at night. The pain is probably muscle fatigue.

Link to comment
Share on other sites

I just got back from my POTS Dr this week.

He "claims" that Mestinon wont cause ANY side effects other than stomache problems...

And that everytone who says they are experiencing other sx such as weakness etc etc is just from something else???????!!!!!!!!!!!!!!????????!!!!!!!!!!!

I was NOT happy with that explanation!!

I am still riding the fence on this med, but it looks like I am on the do not take side as of now.....

Have you called your POTS dR and told him what is going on?

Maybe he will have some insight...

You have lots of courage for trying all the meds.... If this one does not do the trick I am sure something else will help better.

Keep us posted :)

Link to comment
Share on other sites

This was a med that I was on in a medication trial for research. I was given a one-time dose of 30mg and within two hours I had horrible muscle twitching and pain and my legs were much weaker than prior to the med.

A couple of days after that I was given 15 mg of mestinon and 10mg of a beta blocker as a combo therapy. It took a little longer (closer to 2 1/2 hrs) but I had the same symptoms as I had with the 30mg with muscle twitching and pain and weakness.

I had tried Mestinon before (outside of a research trial) and it caused the same problems as described above and didn't go away so I had to stop taking it.

It just didn't work for me. Sounds like it might not be working for you either.

Have you tried reducing the dose? Call the pharmacist and ask if the pill can be cut into 1/2 or 1/4 (depending on what pill you have) and make sure it is not more potent when cut (some drugs are) and maybe try that to see what happens.

Link to comment
Share on other sites

Mestinon has worked wonders for me. It has truly been beneficial and I can feel the difference. I experienced profound muscle weakness following bronchitis in Nov. My doctor had me go off of the Mestinon for 24 hours and report back. He said that if it were the Mestinon, I would feel better after about 12 hours. At the end of 24 I felt much worse and so went back on it. We concluded that the weakness had to do with dehydration and a usual pots crash made worse by the bronchitis. I was tachy after squatting- so that apparently is how they tell.

I wouldn't go off of Mestinon without your doctor's instruction. Some things work for some, some for others. Its really about the right combination for you. Don't become discouraged if these common things don't work right for you. We are all still working on our right combinations of everything.

Link to comment
Share on other sites

I went to my primary care provider today. He diagnosed firbomyalgia by putting pressure on several pressure, trigger points on my body. He said that changing acetylcholine levels can cause pain. However I have had flares of fibromyalgia in the past, never having tried mestinon, so I can't be sure the mestinon caused this now.

Anyway, I have a colonoscopy on Thursday, so decided to stay off the mestinon for now until after the test, as I want to just get the darn test over with. In the meantime, I sent a fax off to Dr. Grubb and Beverly about my dossage and symptoms and asked their opinion.

I hope I can start back on the mestinon again after the test. I also hope the fibromyalgia goes away before the test!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...